Alert archive / Texas / Small Craft Advisories in 2017

Small Craft Advisory 68, NWS Brownsville, TX

December 26, 2017

NWS Brownsville, TX issued this small craft advisory at Dec 26, 2017, 9:41 PM CST. It took effect at Dec 27, 2017, 6:00 AM CST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2017, 9:41 PM CST (03:41 UTC)
In effect from
Dec 27, 2017, 6:00 AM CST
Expired
Dec 28, 2017, 3:43 AM CST
In force
22 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

066 
WHUS74 KBRO 270341
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
941 PM CST Tue Dec 26 2017

...COLD FRONT LATE TONIGHT WILL BRING STRONG NORTHERLY WINDS ON 
WEDNESDAY...

.A cold front will move through the lower Texas coastal waters
late tonight into Wednesday morning. Strong north northeast winds
and higher seas will develop behind the front, leading to adverse
marine conditions through the day. Conditions are expected to
improve Wednesday evening.

GMZ130-132-135-271200-
/O.NEW.KBRO.SI.Y.0069.171227T1200Z-171228T0300Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
941 PM CST Tue Dec 26 2017

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 6 AM TO 9 PM CST
WEDNESDAY...

The National Weather Service in Brownsville has issued a Small
Craft Advisory for winds, which is in effect from 6 AM to 9 PM
CST Wednesday. 

* WINDS...North around 20 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

GMZ150-155-170-175-271200-
/O.NEW.KBRO.SC.Y.0068.171227T1200Z-171228T0300Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
941 PM CST Tue Dec 26 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST
WEDNESDAY...

The National Weather Service in Brownsville has issued a Small
Craft Advisory, which is in effect from 6 AM to 9 PM CST
Wednesday. 

* WINDS...North at 20 to 25 knots.

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

CB
5 follow-up statements
254 
WHUS74 KBRO 271148
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
548 AM CST Wed Dec 27 2017

...ADVERSE MARINE CONDITIONS EXPECTED IN THE WAKE OF THE COLD 
FRONT...

.Strong north northeast winds and higher seas will develop in the
wake of a cold front, leading to adverse marine conditions 
through the day. Conditions are expected to improve this evening.

GMZ130-132-135-272000-
/O.CON.KBRO.SI.Y.0069.171227T1200Z-171228T0300Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
548 AM CST Wed Dec 27 2017

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 9 PM
CST THIS EVENING...

* WINDS...North around 20 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

GMZ150-155-170-175-272000-
/O.CON.KBRO.SC.Y.0068.171227T1200Z-171228T0300Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
548 AM CST Wed Dec 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...North at 20 to 25 knots.

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
829 
WHUS74 KBRO 271434
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
834 AM CST Wed Dec 27 2017

...Elevated winds and seas today...

.Moderate to strong north winds and elevated seas will continue 
today in the wake of a cold front. Conditions will begin to 
improve tonight.

GMZ130-132-135-272145-
/O.CON.KBRO.SI.Y.0069.000000T0000Z-171228T0300Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
834 AM CST Wed Dec 27 2017

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 9 PM
CST THIS EVENING...

* WINDS...North around 20 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

GMZ150-155-170-175-272145-
/O.CON.KBRO.SC.Y.0068.000000T0000Z-171228T0300Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
834 AM CST Wed Dec 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...North 20 to 25 knots.

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
216 
WHUS74 KBRO 272121
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
321 PM CST Wed Dec 27 2017

...Elevated winds and seas continues through tonight...

.Breezy northerly winds and elevated seas will continue through
tonight as surface high pressure builds southward over the region
in wake of yesterday's cold front.


GMZ150-155-170-175-280300-
/O.EXT.KBRO.SC.Y.0068.000000T0000Z-171228T1200Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
321 PM CST Wed Dec 27 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST THURSDAY...

* WINDS...North winds of 20 to 25 knots.

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ130-132-135-280300-
/O.CON.KBRO.SI.Y.0069.000000T0000Z-171228T0300Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
321 PM CST Wed Dec 27 2017

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 9 PM
CST THIS EVENING...

* WINDS...North around 20 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

Brady
170 
WHUS74 KBRO 280149
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
749 PM CST Wed Dec 27 2017

...Elevated winds and seas continues through tonight...

.Breezy northerly winds and elevated seas will continue through
tonight as surface high pressure builds southward over the region
in wake of yesterday's cold front.

GMZ130-132-135-281200-
/O.EXT.KBRO.SI.Y.0069.000000T0000Z-171228T1200Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
749 PM CST Wed Dec 27 2017

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 6 AM CST
THURSDAY...

* WINDS...North around 20 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

GMZ150-155-170-175-281200-
/O.CON.KBRO.SC.Y.0068.000000T0000Z-171228T1200Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
749 PM CST Wed Dec 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* WINDS...North around 20 knots.

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

Brady
388 
WHUS74 KBRO 280943
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
343 AM CST Thu Dec 28 2017

...Marine conditions steadily improving...

.Latest marine observations indicate winds and seas have lowered
across the lower Texas coastal Waters. The Small Craft Advisory 
for the Laguna Madre and the Gulf waters has been cancelled.

GMZ130-132-135-281045-
/O.CAN.KBRO.SI.Y.0069.000000T0000Z-171228T1200Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
343 AM CST Thu Dec 28 2017

...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

The National Weather Service in Brownsville has cancelled the
Small Craft Advisory for winds. 

$$

GMZ150-155-170-175-281045-
/O.CAN.KBRO.SC.Y.0068.000000T0000Z-171228T1200Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
343 AM CST Thu Dec 28 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Brownsville has cancelled the
Small Craft Advisory. 

Small craft should exercise caution for today for winds of 15 to
20 knots and seas 4 to 6 feet occasionally 7 feet. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 26, 5:40 PM CST, 4 hours 1 minute earlier.

Area forecast discussion, Dec 26, 5:40 PM CST, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Brownsville TX
540 PM CST Tue Dec 26 2017

...00z Aviation Update...

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Pilots can expect a combination of low cloudiness and
some visibility concerns through this TAF cycle. The better
flight conditions will likely be early this evening with MVFR
conditions occurring (even VFR from time to time has been
realized). This will quickly change as a frontal boundary moves
into the region later tonight and Wednesday morning. Surface winds
will be light and may vary to start, however, surface flow will
increase by mid to late morning Wednesday. There is a signal for
both IFR CIGS/VIS for all terminals later tonight and into the day
Wednesday, however, the MFE terminal may see less visibility
concerns by tomorrow afternoon. We may flirt with LIFR CIGS at
times for BRO and HRL.

&&

.PREV DISCUSSION... /issued 308 PM CST Tue Dec 26 2017/

SHORT TERM (Tonight through Wednesday Night):
Colder weather is on the way, with a cold front expected across
the ranchlands and brush country between 9 pm and 3 am tonight,
and arriving in the lower valley between 3 am and 9 am Wednesday
morning. Low temperatures tonight will range from the upper 40s
across the ranchlands and brush country to the lower 60s for the
lower valley. Temperatures will not rise much at all on Wednesday,
maybe a degree or two as colder air filters into the area on
moderate north northeast winds. Wednesday night low temperatures
will drop into the 40s areawide, with a few upper 30s possible
across the ranchlands and brush country. Will see fog tonight
ahead of the front as winds remain light, remaining stubborn
through the Wednesday morning hours, with thick low clouds setting
up in an overrunning situation Wednesday during the day,
supporting a chance of light rain as well.

LONG TERM (Thursday through Tuesday):
The remnants of the front will stall offshore, converting over to
a coastal trough by Thursday. Models are in agreement with keeping
this feature near the coast through at least Friday, with light
rain expected for the region, especially along the coast near the
trough. The forecast for the weekend and into the New Years
holiday is still muddled, as models have very different solutions.
The trough will dissipate as southerly return flow develops ahead
of the next front. This will bring a day of near normal
temperatures right around 70. The models all bring the cold front
back through the region later Sunday, with cooling in its wake.
Most models are keeping the coldest air well to the north, with
only a modest cool down behind the front. One model is way
different from this solution, and looking at how it arrives at
this solution, it needs to be discounted for this run. Using the
remaining model guidance, have shown a cool down through Sunday
evening, with a cool north wind at the dawn of the new year.
Overall confidence on this is still low for now, until models can
start agreeing closer to the event.

MARINE:
Now through Wednesday night: Light winds and low seas will
continue through Wednesday morning when a cold front will move
across the area. Winds will turn to northeast later today and then
more to north overnight. North northeast winds will strengthen to
advisory criteria from dawn to dusk Wednesday, potentially
including the Laguna Madre for a few hours. Seas will build to
seven feet briefly late Wednesday. Conditions will improve
Wednesday night as a coastal trough forms, allowing winds and seas
to decrease as upstream high pressure simultaneously starts to
slowly shift east.

Thursday through Sunday: A weak coastal trough will continue to
produce modest northeast flow across the Gulf waters Thursday and
Friday. The northeasterly fetch will keep swells elevated at 4 to
5 feet going into the weekend. Winds will shift more easterly
Saturday as the trough decreases, but winds will increase to 10
to 15 knots. This holds swells at 3 to 4 feet through the weekend.
The next front will move through the coastal waters later Sunday
evening, with a brisk north breeze and more increasing swells for
the first half of next week.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

65/55/62
Hazardous weather outlook, Dec 26, 3:44 PM CST, 5 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
344 PM CST Tue Dec 26 2017

TXZ248>257-272145-
Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-
344 PM CST Tue Dec 26 2017

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

An elevated risk of rip currents is possible at the beaches of
South Padre Island and at Boca Chica Beach Wednesday morning through
Friday and again Sunday night and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-272145-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
344 PM CST Tue Dec 26 2017

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Small Craft Advisories may be needed for portions of the lower
Texas coastal waters Wednesday morning through Thursday and again
Sunday night and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 9:41 PM CSTSmall Craft Advisory for WindsBRO30 hr

Nearby

Small Craft Advisories in Texas, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.